Hail, McCurtain
- When
- May 26, 10:19 PM CST
- Where
- McCurtain County, 0.57 mi E of North Valiant
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.000, -95.090
Hail fell just south of Valliant, Oklahoma.
Scattered thunderstorms formed as a result of a short wave moving over a|moist and very unstable atmosphere. Isolated thunderstorms became|briefly severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered thunderstorms formed as a result of a short wave moving over a|moist and very unstable atmosphere. Isolated thunderstorms became|briefly severe. Late in the evening, additional thunderstorms developed across|north central Texas and southern Oklahoma and moved east towards the interstate|30 corridor. These storms quickly became severe, producing large hail during|the late night hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 7:40 PM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 PM CDT TUE MAY 26 2009 .DISCUSSION... OUTFLOW BOUNDARY HAS PUSHED WELL SOUTH AND EAST OF THE REGION THIS EVENING...THUS ANY FURTHER REDEVELOPMENT SHOULD STAY SOUTH AND EAST OF THE REGION OVERNIGHT. HOWEVER...FURTHER UPSTREAM...A WHOLE DIFFERENT SCENARIO IS TRYING TO TAKE SHAPE. MUCH OF NORTH TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WAS UNTOUCHED FROM CONVECTION EARLIER TODAY...THUS INSTABILITY IS STILL RATHER STRONG ACROSS THE MIDDLE RED RIVER VALLEY. COMBINE THIS WITH A NORTH TO SOUTH OUTFLOW BOUNDARY NEAR THE I-35 CORRIDOR WHERE PRESENT CONVECTION IS FEEDING OFF OF NEAR THE DFW METROPLEX AND IS TRYING TO EXPAND NORTH AND EAST ALONG THE RED RIVER. 00Z SFC ANALYSIS SHOWING STRONG COLD FRONT BEHIND THIS CONVECTION...EXTENDING FROM NEAR PNC AND SPS ONTO NEAR LBB. FRONT IS MAKING MUCH QUICKER PROGRESS THAN 18Z PROGS INDICATED SO FOR THE UPDATE...WILL FOLLOW THE LATEST RUC GUIDANCE WHICH HAS THE FRONT ENTERING OUR EXTREME NW ZONES DURING THE PREDAWN HOURS. LOWERED POPS TO SLIGHT CHANCE VARIETY FOR OUR EASTERN TWO THIRDS BUT DID KEEP CHANCE POPS GOING IN OUR WEST AND NW ZONES JUST IN CASE PREFRONTAL CONVECTION CONTINUES TO SUSTAIN ITSELF. OTHERWISE... FEEL LIKE WE COULD SEE SOME ADDITIONAL DEVELOPMENT TONIGHT ON THE FRONT ITSELF BUT THAT WOULD BE WELL AFTER MIDNIGHT. TEMPS IN GOOD SHAPE SO NO OTHER CHANGES NECESSARY. UPDATE OUT SHORTLY. 13 && .AVIATION... QUIET IN THE WAKE OF AN AFTERNOON UPPER LEVEL DISTURBANCE NOW PUSHING ACROSS THE MISSISSIPPI RIVER. FARTHER WEST...ANOTHER GENTLE PUSH OVER MEXICO HAS MORE CONVECTION OVER THE RIO GRANDE AND PORTIONS OF NORTH TEXAS ALONG AN OUTFLOW. ALSO...A COLD FRONT IS POISED TO MOVE ACROSS THE FOUR STATE AREA OVER THE NEXT 12 TO 24 HRS. ADDITIONAL SHOWERS AND TSTMS MAY DEVELOP/ORGANIZE OVERNIGHT AND CONTINUE ALONG THE COLD FRONT BY 12Z AFFECTING TERMINALS FROM WEST TO EAST. OTHERWISE...VISIBILITIES OF 3SM AND SOME ISOLATED IFR DECKS CAN BE EXPECTED ACROSS RAIN SOAKED SITES 12Z TO 15Z...FOLLOWED BY OTHER REDUCTIONS ASSOCIATED WITH IMPENDING WEATHER. OTHERWISE... LIGHT AND VARIABLE WINDS TONIGHT WILL SHIFT TO THE NW 10KTS AS THE FRONT MOVES THROUGH THE REGION DURING WEDNESDAY KTYR BY 12Z TO KMLU BY 21Z. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 83 62 84 61 / 20 40 20 10 10 MLU 69 87 65 84 63 / 20 50 20 10 10 DEQ 64 78 56 81 56 / 20 30 10 10 10 TXK 66 81 60 82 60 / 20 30 10 10 10 ELD 67 84 61 83 58 / 20 30 20 10 10 TYR 67 81 62 84 59 / 30 70 10 10 0 GGG 67 81 60 84 58 / 20 40 10 10 10 LFK 69 83 64 84 60 / 20 50 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT TUE MAY 26 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1215 PM CDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE FOUR STATE REGION...AS DAYTIME HEATING COMBINES WITH UPPER LEVEL DISTURBANCES AND A VERY UNSTABLE ATMOSPHERE. A FEW STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVERNIGHT ALONG A SURFACE COLD FRONT AND SPREAD SOUTHEAST. MOST OF THE STORMS OVERNIGHT WILL LIKELY OCCUR ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. A FEW STORMS MAY REACH SEVERE LIMITS IN THE VICINITY OF THE SURFACE FRONT...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.
The Western Arkansas radar (KSRX), 158 km away, was scanning. The volume nearest the first event began at 04:20 UTC.
1 hail. Local standard time, as filed.
Hail fell just south of Valliant, Oklahoma.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171865.